A 19-year-old female asked:
Disclaimer

often, when i stand up after crouching or sitting, i get really lightheaded for a few seconds. what causes that?

1 doctor answer
Dr. David Jakubowicz
21 years experience ENT and Head and Neck Surgery
Orthostasis: If you get up too quickly there may be a temporary drop in blood pressure or blood flow to the brain. Also, if you are grunting or straining there can be a backup of blood draining from the brain. If you are dehydrated this can be worse. Get up slowly and make sure you have enough fluids.
Answered on Nov 24, 2016
4
4 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Hi, : Hi, if i understand you correctly, you sometimes feel lightheaded or nauseated when you stand up or sit up. Although i cannot diagnose you, this does ... Read More
2
2 thanks
A 36-year-old member asked:
Dr. Bennett Machanic
51 years experience Neurology
Low blood pressure: You may be experiencing some degree of postural hypotension, where BP drops on standing. This could be secondary to meds, such as anti-hypertensives, ... Read More
A 33-year-old female asked:
Dr. Maureen Mays
Specializes in Clinical Lipidology
Hard to say: Could be natural low bp, could be low blood sugar, could be something else. See your doctor and express your concerns.
9
9 thanks
A 29-year-old female asked:
Dr. Louis Gallia
44 years experience Oral and Maxillofacial Surgery
Vasovagal: A side effect of the medication you are taking (promethazine) is lightheadedness and dizziness. Or, when you are overheated, your blood vessels dilate ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month